Home         Forums  

Go Back   Marrowforums > Bone Marrow Failure Diseases > AA
Register FAQ Search Today's Posts Mark Forums Read

AA Aplastic anemia

Reply
 
Thread Tools Search this Thread
  #1  
Old Mon Oct 7, 2013, 04:21 PM
spudserella spudserella is offline
Member
 
Join Date: Oct 2013
Location: Cornwall, England
Posts: 3
Cyclosporin taper side effects?

I'm 19 and one year post-transplant, I've had no GVHD and no real problems other than joint pain. I recently began tapering off of Cyclosporin by 10mg per week... This week I am on 20mg and am feeling like utter rubbish
I cannot put my finger on exactly what is wrong but I just feel under the weather. What I'm wondering is if this is because of the Cyclosporin reduction and if anyone else has suffered side-effects from tapering.
Thanks in advance x
Reply With Quote
  #2  
Old Mon Oct 7, 2013, 05:25 PM
Neil Cuadra Neil Cuadra is offline
Owner
 
Join Date: Jul 2006
Location: Los Angeles, California
Posts: 2,466
spudserella,

This is a common question, so you might read some of the previous discussion threads about it:As you'll see, when and how fast to taper is a subject of debate and a lot of variations among doctors' opinions. Tapering too soon can cause blood counts to crash, and that's the usual setback that causes doctors to increase the dose again. Tapering too slowly can subject you to the side effects of cyclosporine, both minor but annoying symptoms and potentially serious symptoms, longer than necessary.

I don't know if your icky feeling is a result of the reduction in cyclosporine, so getting your next CBC is the first order of business. If your counts are falling then you may have to get that dose back up. If your counts are stable then it might be worth staying on the lower dose, even if it's causing you to feel so poorly. If it's temporary you might put up with it "for a good cause".

It might have been safer to go from 20mg to 15mg before dropping to 10mg, but if you're basically OK at 10mg then that's a good sign. You might talk to your hematologist about going to 7.5mg or 5mg to be a little more cautious. Rather than dropping a certain amount each time I'm surprised that doctors don't have patients drop a certain percentage each time (subject to available dosages). But I'm not a doctor so the recommendation should come from your hematologist. I just remember that my wife felt fine during her taper, until she finally reached 0mg, when she felt just awful. We wished that she'd tapered those last milligrams even more slowly, or at least that she'd had more warning of what was likely to happen when she reached zero.

By the way, I'm really glad to hear that you haven't developed GVHD, even after a year. That's very good news.
Reply With Quote
  #3  
Old Tue Oct 8, 2013, 07:01 AM
spudserella spudserella is offline
Member
 
Join Date: Oct 2013
Location: Cornwall, England
Posts: 3
Thanks Neil that's really helpful.
I have CBCs done every week and am due them tomorrow, they have been great but I have noticed my CRP creeping up a little...
White cells 5.56
HB 12.5
Platelets 170
Nuets 4.21
I will discuss with my Doctor tomorrow about tapering in smaller steps over the next few weeks if I'm already feeling rubbish at 20mg.
Yes, I'm very pleased to have not suffered from GVHD at all
Reply With Quote
Reply


Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
Cyclosporine side effects BobbyJD Drugs and Drug Treatments 5 Tue Jun 24, 2014 02:48 AM
Long Term Side Effects of Vidaza Jill2008 Drugs and Drug Treatments 6 Sun Jun 1, 2014 09:35 PM
Cyclosporin Taper? JodyW AA 14 Wed Dec 14, 2011 01:47 AM
Vidaza side effects: enlarged spleen veola Drugs and Drug Treatments 0 Sun Jul 17, 2011 02:54 AM
cyclosporine side effects SNichols Drugs and Drug Treatments 11 Wed Oct 20, 2010 02:43 PM


All times are GMT -4. The time now is 03:03 PM.


Powered by vBulletin® Version 3.6.7
Copyright ©2000 - 2018, Jelsoft Enterprises Ltd.
Forum sites may contain non-authoritative and unverified information.
Medical decisions should be made in consultation with qualified medical professionals.
Site contents exclusive of member posts Copyright 2006-2018 Marrowforums.org